CaltechAUTHORS
  A Caltech Library Service

An analysis of the quasicontinuum method

Knapp, J. and Ortiz, M. (2001) An analysis of the quasicontinuum method. Journal of the Mechanics and Physics of Solids, 49 (9). pp. 1899-1923. ISSN 0022-5096. https://resolver.caltech.edu/CaltechAUTHORS:20171212-152307212

[img] PDF - Submitted Version
See Usage Policy.

3532Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20171212-152307212

Abstract

The aim of this paper is to present a streamlined and fully three-dimensional version of the quasicontinuum (QC) theory of Tadmor et al. (Philos. Mag. A 73 (1996) 1529; Langmuir 12 (1996) 4529) and to analyze its accuracy and convergence characteristics. Specifically, we assess the effect of the summation rules on accuracy; we determine the rate of convergence of the method in the presence of strong singularities, such as point loads; and we assess the effect of the refinement tolerance, which controls the rate at which new nodes are inserted in the model, on the development of dislocation microstructures.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1016/S0022-5096(01)00034-5DOIArticle
https://www.sciencedirect.com/science/article/pii/S0022509601000345PublisherArticle
https://arxiv.org/abs/cond-mat/0103455arXivDiscussion Paper
Additional Information:© 2001 Elsevier. The support of the Department of Energy through Caltech's ASCI/ASAP Center for the Simulation of the Dynamic Behavior of Solids is gratefully acknowledged.
Group:GALCIT
Funders:
Funding AgencyGrant Number
Department of Energy (DOE)UNSPECIFIED
Subject Keywords:A. Quasicontinuum; B. Error analysis; C. Nanoindentation; D. Atomistic models
Issue or Number:9
Record Number:CaltechAUTHORS:20171212-152307212
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20171212-152307212
Official Citation:J. Knap, M. Ortiz, An analysis of the quasicontinuum method, In Journal of the Mechanics and Physics of Solids, Volume 49, Issue 9, 2001, Pages 1899-1923, ISSN 0022-5096, https://doi.org/10.1016/S0022-5096(01)00034-5. (http://www.sciencedirect.com/science/article/pii/S0022509601000345)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:83844
Collection:CaltechAUTHORS
Deposited By: Lydia Suarez
Deposited On:19 Dec 2017 22:39
Last Modified:03 Oct 2019 19:11

Repository Staff Only: item control page